MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; MONODERM 3-0 UNDYED 1X27" PS-2

SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; MONODERM 3-0 UNDYED 1X27" PS-2
Model Number Y427N
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
On 15 nov 2024, it was reported that the surgeon had been informed of approximately 10 cases of erythema around the surgical site since on (b)(6) 2024.All affected patients were treated with antibiotics, and no signs of infection were observed.
 
Additional Manufacturer Narrative
Based on our review of the device history record (dhr) for the subject device, there were no recorded nonconformance's, deviations, or other manufacturing anomalies that could account for the reported failure.All production and inspection processes were completed in accordance with specified requirements, and no irregularities were identified that would have impacted the device's functionality or quality.Photos documenting these cases were not provided for review.The exact number, the specific product involved, and confirmation of the adverse reactions cannot be fully determined at this time.Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Review of labeling 03-3314r12: warnings: do not resterilize.Discard open, unused sutures and associated surgical needles.Users should be familiar with surgical procedures and techniques involving polypropylene suture before employing polypropylene suture for wound closure, as the risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivo performance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing.As with any foreign body, prolonged contact of any suture with salt solutions, such as those found in the urinary or biliary tracts may result in calculus formation.Acceptable surgical practice must be followed with respect to drainage and closure of infected or contaminated wounds.Precautions: care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with polypropylene suture.Acceptable surgical practice should be followed with respect to drainage and closure of infected or contaminated wounds.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.As with any suture material, adequate knot security requires the accepted surgical technique of flat, square ties, with additional throws as warranted by surgical circumstance and the experience of the surgeon.The use of additional throws may be particularly appropriate when knotting monofilament sutures.Adverse reactions: adverse effects associated with the use of this device may include: wound dehiscence, calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs, infected wounds, minimal acute inflammatory tissue reaction, and pain, edema and erythema at the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of bloodborne pathogens.

Brand Name
SHARPOINT PLUS
Common Device Name
MONODERM 3-0 UNDYED 1X27" PS-2
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
westwood
Manufacturer Contact
audrey mudderman
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key20867676
Report Number3010692967-2024-00120
Device Sequence Number8831634
Product Code GAM
UDI-Device Identifier00848782021246
UDI-Public00848782021246
Combination Product (Y/N)N
PMA/510(K) Number
K014021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY427N
Device Lot Number928WGK
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown